What to do now?

Having felt really ill since Monday (collapsing, palps, feeling faint and weak), been to A&E twice, being told all my tests (they didn't do thyroid tests) are normal and that I have chronic fatigue syndrome (which I had about 10 years ago), where do I go from here? My previous post gives details of dosage, but still on 5 mcgs T3 plus levo and have not been able to increase it without unpleasant symptoms. Despite collapsing, fatigue and brain fog seem to have disappeared. I am arranging to have private thyroid and B12 tests (some symptoms of B12 deficiency, including sore tongue and tingly feet and hands) via Blue Horizon today and am booking in to a reputable doctor. Do I stop taking the T3 for a while, increase the levo and see what happens. I don't want to get the horrible fatigue/malaise symptoms I had on leve alone. Is T3 for me?

7 Replies

  • Scazzoh,

    If symptoms are worse since starting T3 it may be the brand you are using doesn't suit and you may feel better on an alternative brand.

    If you've been taking T3 for 6-8 weeks continue on your current dose until you have the results of your blood test. Have an early morning test and fast (water only) and take thyroid meds after your blood draw.


    I am not a medical professional and this information is not intended to be a substitute for medical guidance from your own doctor. Please check with your personal physician before applying any of these suggestions.

  • Clutter, I am taking Liothyronine, prescribed by the NHS and have been taking that for two weeks. Before that, I took UniPharma 6.25 mcg for 9 days. I still have a supply of them. I am arranging to have some blood tests done, but they will not be for a week or so, so not sure what to do in the meantime. S

  • Scazzoh,

    If you want to know what your thyroid levels are on T4 + 5mcg T3 you need to continue taking your current doses. If you stop taking T3 it will be out of your serum in 24 hours.

    Did you feel worse after you started taking Uni-pharma or after you started taking Mercury Pharma?

  • 50 mcg Levo plus 5 Mercury Pharma is equivalent to 75 mcgs T4, if that right? So if I 'swap' to the Uni-Pharma, stop the Mercury and stay on 50 levo, I have to take 6.25 mcg T3, to have around the same amount, I think.

    I have felt worse since starting the Mercury Pharma, though I was only on the Uni-pharma for a few days. I think I'll give Uni-pharma another go. Don't want t3 out of my system after persevering for the last three weeks.

  • Scazzoh,

    T3 is 3 x stronger than T4 so 50mcg T4 + 5mcg T3 is equivalent to 65mcg T4.

    6.25mcg Uni-Pharma is equivalent to 18.75mcg T4. Give it a go and see whether symptoms improve.

  • Clutter, yes, I will give that a go. Thanks for your help. S

  • I have just taken 6.25 of the Uni-Pharma and feel the same - shaky, weak faint.

You may also like...